Alert archive / Montana / Tornado Warnings in 2005
Tornado Warning 12, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 25, 2005, 3:41 PM MDT for Valley County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 3:41 PM MDT (21:41 UTC)
- Expired
- Jun 25, 2005, 4:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Valley County, MT
The radar
The Glasgow radar (KGGW), 66 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:45 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 252141 TORGGW MTC105-252245- /O.NEW.KGGW.TO.W.0012.050625T2141Z-050625T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 341 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA. * UNTIL 445 PM MDT * AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER EAST CENTRAL PHILLIPS COUNTY...OR 21 MILES SOUTHEAST OF WHITEWATER...AND MOVING NORTHEAST AT 30 MPH. * THIS TORNADIC STORM WILL REMAIN OVER... RURAL AREAS OF WESTERN VALLEY COUNTY RURAL AREAS OF CENTRAL VALLEY COUNTY RURAL AREAS OF NORTHERN VALLEY COUNTY IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 3 INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS STORM HAS A HISTORY OF PRODUCING 3 INCH HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4899 10715 4850 10724 4839 10664 4899 10639 $$ VALONE WEATHER.GOV/GLASGOW
1 follow-up statement
000 WWUS55 KGGW 252214 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 414 PM MDT SAT JUN 25 2005 MTC105-252245- /O.CON.KGGW.TO.W.0012.000000T0000Z-050625T2245Z/ VALLEY- 414 PM MDT SAT JUN 25 2005 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN VALLEY COUNTY UNTIL 445 PM MDT... AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED OVER VALLEY COUNTY...OR 25 MILES SOUTHWEST OF OPHEIM...MOVING NORTHEAST AT 30 MPH. THIS TORNADO PRODUCING STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL VALLEY COUNTY AND NORTHERN VALLEY COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 3 INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4899 10715 4850 10724 4839 10664 4899 10639 $$ VALONE WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 25, 2:45 PM MDT, 56 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT SAT JUN 25 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THRU MONDAY... LOTS OF FACTORS IN PLACE FOR AN ACTIVE SEVERE WEATHER NIGHT...WITH SEVERE STORMS ALREADY IN OUR WEST. AIRMASS TO BECOME MOIST AND VERY UNSTABLE. ETA FORECAST LIFTED INDEXES TO -11 AND CAPES TO 4500 IN OUR SE. EXCELLENT 0-6KM SHEAR OVER 40 KT MUCH OF THE AREA. SURFACE LOW MOVING SLOWLY EAST AND INTENSIFYING AS IT DRAWS INCREASINGLY MOIST AND UNSTABLE AIR INTO IT. MODELS SHOW A DEVELOPING N-S ORIENTED COLD FRONT TO MOVE ACROSS OUR AREA AS WELL. MODELS SHOW A SHORTWAVE MOVING THROUGH IN SW FLOW ALOFT AS WELL...ALTHOUGH LIKELY A LITTLE OVERDONE BY CONVECTIVE FEEDBACK...ETA HAS HANDLED THESE WELL LAST MONDAY AND WEDNESDAY. BEST INFLUENCE FROM THIS TO BE IN OUR NORTH AND WEST. NE MT WILL BE BEHIND THE FRONT IN A COOLER DRIER AND NOT QUITE SO UNSTABLE AIRMASS SUNDAY AND MONDAY. WITH SW FLOW ALOFT AND ADDITIONAL SHORTWAVES THOUGH...WILL SEE ADDITIONAL THUNDERSTORM ACTIVITY...BUT CERTAINLY LESS INTENSE THAN PAST 2 NIGHTS...AND WILL DOWNPLAY INTENSITY. SIMONSEN LONG TERM...MONDAY NIGHT THROUGH FRIDAY... HAVE MADE VERY LITTLE CHANGE TO THE EXTENDED AS NOTHING NEW SEEMS TO BE OFFERED UP BY LATEST AVAILABLE MODELS. ALTHO TECHNICALLY OUT OF THIS EXTENDED PERIOD...WILL ADD IN SOME SLIGHT CHANCE POPS TO NEXT SATURDAY AS IT APPEARS WE ARE LOOKING AT A FRONTAL A PASSAGE. TIMING CAN BE REFINED IF NEED BE OVER THE NEXT FEW DAYS AS THINGS COME INTO BETTER FOCUS FOR THAT TIME. PREVIOUS LONG TERM DISCUSSION...MONDAY NIGHT THROUGH FRIDAY... AN UPPER TROUGH ACROSS THE NORTHERN ROCKIES SWINGS ACROSS NORTHEAST MONTANA TO BE FOLLOWED BY FLAT FLOW OR A LITTLE WEAK RIDGING ACROSS THE AREA FOR THE REMAINDER OF THE WEEK. MODELS GENERALLY AGREE ON THE PATTERN...BUT THERE ARE STILL SOME TIMING DIFFERENCES...WITH THE GFS CONTINUING TO LEAD THE PACK WITH THE FASTEST TIMING. LOOKS LIKE THE BEST CHANCE OF SEVERE WEATHER DURING THE EXTENDED PERIOD WILL BE JUST AHEAD OF THE UPPER TROUGH MONDAY EVENING. MON NIGHT & TUESDAY...THE AIR MASS WILL BE MOIST AND UNSTABLE OUT AHEAD OF THE UPPER TROUGH MONDAY NIGHT...WHICH WILL LIKELY LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. GIVEN THE PATTERN/RECENT HISTORY & FAVORABLE TIME OF YEAR QUITE POSSIBLE THAT SOME STORMS COULD BE TURN SEVERE ONCE AGAIN. BIGGEST MODEL DIFFERENCES CENTER AROUND THE SPEED OF THE UPPER TROUGH. THE GFS CARRIES THE UPPER TROUGH TO THE MONTANA/NORTH DAKOTA BORDER BY 00Z WEDNESDAY...BUT THE CANADIAN/UKMET/ECMWF OFFER UP SLOWER SOLUTIONS KEEPING THE TROUGH AXIS FURTHER WEST...WHICH WOULD INCREASE THE CHANCE OF ANOTHER ROUND OF CONVECTION LATE TUESDAY AFTERNOON/EVENING. INHERITED GRIDS HAVE ISOLATED TO SCATTERED THUNDERSTORMS DURING THIS TIME WHICH LOOKS GOOD. AS WE GET CLOSER TO THE FORECAST PERIOD WILL CERTAINLY NEED TO ASSES THE SEVERE POTENTIAL...BUT WILL HOLD OFF ON ANY MENTION NOW AS IT IS STILL A FEW DAYS OUT. PLAN TO LOWER TEMPERATURES A BIT TUESDAY AS WE ARE ABOVE THE HIGH END OF ENSEMBLE GUIDANCE. STILL GENERALLY STAYED ABOUT 5 TO 10 DEGREES ABOVE THE ENSEMBLE MEAN EVEN THOU THE GFS AND SEVERAL PERTURBATIONS ARE FASTER WITH THE UPPER TROUGH AND HAVE A COOLER AIR MASS ACROSS THE AREA. PUTTING SOME WEIGHT ON THE FACT THAT ALL OF THE OTHER OPERATIONAL MODELS ARE SLOWER WITH THE UPPER TROUGH AND ASSOCIATED COOLING. WILL NEED TO KEEP AN EYE ON THE SPEED OF THE UPPER TROUGH AND IT/S AFFECTS ON TEMPERATURES. TUES NIGHT THROUGH WED NIGHT...MUCH WILL DEPEND ON THE SPEED AND LOCATION OF THE UPPER TROUGH. THE LATEST GFS PUSHES THE UPPER TROUGH QUICKLY INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY...AND BRINGS A DRY AND STABLE AIR MASS INTO EASTERN MONTANA. AS THE OTHER MODELS ARE SLOWER WITH THE UPPER TROUGH WILL LINGER SOME SHOWERS AND STORMS INTO WEDNESDAY...BUT PLAN TO TRIM BACK THE POPS FOR WEDNESDAY NIGHT TO OUR EASTERN ZONES ONLY. IF IT BECOMES MORE CLEAR THAT THE UPPER TROUGH WILL ZIP THROUGH AS QUICKLY AS THE GFS IS SHOWING IT WOULD BE POSSIBLE TO REMOVE THE POPS ACROSS OUR WESTERN ZONES FOR WEDNESDAY. TEMPERATURES SHOULD BE A LITTLE BELOW AVERAGE IN THE WAKE OF THE UPPER TROUGH. WED NIGHT & THURSDAY...MODELS COME BACK INTO GOOD AGREEMENT THAT THE UPPER TROUGH WILL BE WELL EAST OF THE AREA BY THIS TIME WITH FLAT FLOW OR SOME WEAK RIDGING ACROSS THE AREA. SHOULD FINALLY HAVE A CONVECTION-FREE PERIOD OF FAIR WEATHER WITH SEASONABLE TEMPERATURES. FRIDAY INTO SATURDAY...THE GFSLR SWINGS ANOTHER UPPER TROUGH BY WELL TO OUR NORTH WITH A COLD FRONT TO WORK ACROSS THE AREA FRIDAY NIGHT. THE UPPER TROUGH IS MUCH FURTHER NORTH THAN THE MID-WEEK TROUGH...AND PROBABLY NOT MUCH TIME FOR MOISTURE TO ADVECT BACK INTO THE AREA AHEAD OF THE FRONT. THE ECMWF MAINTAIN MORE OR LESS FLAT FLOW ACROSS THE AREA AND DOES NOT DEPICT SUCH A TROUGH BY THE END OF IT/S RUN AT 12Z FRIDAY. FOR NOW PLAN TO KEEP THINGS DRY WITH TEMPERATURES NEAR NORMAL FOR THE END OF THE WEEK INTO THE START OF NEXT WEEKEND. CB && .AVIATION...VFR EXCEPT FOR POSSIBLE THUNDERSTORMS AT TAF SITES THIS EVENING. EAST WIND 15 TO 25 MPH SHOULD LIGHTEN TO 10 TO 15 MPH BY LATE AFTERNOON. WIND SHIFT TO NORTH EARLY THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR FORT PECK LAKE UNTIL 4 PM TODAY. FLASH FLOOD WATCH CENTRAL AND SOUTHERN VALLEY COUNTY 6 PM SATURDSAY TO 6 AM SUNDAY. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 1:54 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 154 PM MDT SAT JUN 25 2005 MTZ016>027-059>062-262000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 154 PM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA THROUGH 9 PM MDT. TORNADOES...HAIL TO 3 INCHES IN DIAMETER...WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. FOR A COMPLETE LISTING OF COUNTIES PLEASE SEE WWUS65 KGGW OR GTFWCNGGW. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 4 PM. PLEASE SEE GTFNPWGGW FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST MONTANA DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 2:20 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
220 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD 10 SW MALTA 48.26N 108.03W
06/25/2005 PHILLIPS MT PUBLIC
MILE MARKER 147 ON HWY 191...DUST REPORTED COMING UP
0210 PM FUNNEL CLOUD 25 S MALTA 48.00N 107.87W
06/25/2005 PHILLIPS MT TRAINED SPOTTER
&&
MDPLocal storm report, Jun 25, 2:55 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
255 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 7 W MALTA 48.36N 108.03W
06/25/2005 0.75 INCH PHILLIPS MT PUBLIC
0245 PM TSTM WND GST 7 W MALTA 48.36N 108.03W
06/25/2005 60 MPH PHILLIPS MT PUBLIC
&&
MDPLocal storm report, Jun 25, 3:11 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
311 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD MALTA 48.36N 107.87W
06/25/2005 PHILLIPS MT TRAINED SPOTTER
ALSO PEA SIZE HAIL...HEAVY RAIN...40 MPH WINDS
0240 PM HAIL 10 SW WAGNER 48.27N 108.23W
06/25/2005 0.75 INCH PHILLIPS MT TRAINED SPOTTER
0300 PM HAIL 4 SSE CONTENT 47.97N 107.54W
06/25/2005 0.88 INCH PHILLIPS MT TRAINED SPOTTER
&&
MDPLocal storm report, Jun 25, 3:17 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
317 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SLEEPING BUFFALO 48.48N 107.53W
06/25/2005 1.75 INCH PHILLIPS MT PUBLIC
&&
MDPLocal storm report, Jun 25, 3:21 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
321 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL NELSON CREEK RECREATION 47.56N 106.22W
06/25/2005 1.00 INCH MCCONE MT TRAINED SPOTTER
MOSTLY PEA SIZE HAIL BUT A FEW QUARTER SIZE HAILSTONES
&&
MDPLocal storm report, Jun 25, 3:26 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
326 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 10 E MALTA 48.36N 107.66W
06/25/2005 3.00 INCH PHILLIPS MT PUBLIC
SIGNIFICANT CAR DAMAGE...BACK WINDOW SMASHED OUT
&&
MDPThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:51 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Prairie | 54 min |
| Jun 25, 2:47 AM MDT | Severe Thunderstorm Warning | GGW | Phillips | 36 min |
| Jun 25, 1:26 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jun 25, 1:38 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 67 min |
| Jun 25, 2:07 PM MDT | Tornado Warning | GGW | Phillips | 53 min |
| Jun 25, 2:12 PM MDT | Tornado Warning | GGW | Petroleum | 34 min |
| Jun 25, 2:53 PM MDT | Tornado Warning | GGW | Phillips | 69 min |
| Jun 25, 2:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jun 25, 4:01 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jun 25, 4:35 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 55 min |
| Jun 25, 4:39 PM MDT | Flash Flood Warning | GGW | Valley | 2 hr |
| Jun 25, 4:54 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 66 min |
| Jun 25, 5:29 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 61 min |
Nearby
Tornado Warnings in Montana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.